Alert archive / Oregon / High Wind Warnings in 2010
High Wind Warning 32, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 30, 2010, 4:12 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 30, 2010, 7:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2010, 4:12 AM PST (12:12 UTC)
- In effect from
- Nov 30, 2010, 7:00 AM PST
- Expired
- Nov 30, 2010, 3:07 PM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS76 KMFR 301212 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 412 AM PST TUE NOV 30 2010 ORZ021-022-302300- /O.UPG.KMFR.HW.A.0018.101130T1500Z-101201T0000Z/ /O.NEW.KMFR.HW.W.0032.101130T1500Z-101201T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 412 AM PST TUE NOV 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE INTO EARLY AFTERNOON. WINDS WILL DECREASE LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH ARE EXPECTED ACROSS THE BEACHES AND HEADLANDS FROM AROUND GOLD BEACH TO AROUND CAPE BLANCO. * IMPACTS: LOCAL POWER OUTAGES ARE POSSIBLE DU TO POSSIBLE DOWNED POWER LINES. HIGH PROFILE VEHICLES ON THE 101 MAY EXPERIENCE DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ STAVISH
1 follow-up statement
869 WWUS76 KMFR 302307 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR ISSUED BY NATIONAL WEATHER SERVICE EUREKA CA 307 PM PST TUE NOV 30 2010 ORZ021-022-010015- /O.CAN.KMFR.HW.W.0032.000000T0000Z-101201T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 307 PM PST TUE NOV 30 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 30, 4:08 AM PST, 4 minutes earlier.
Area forecast discussion, Nov 30, 4:08 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST TUE NOV 30 2010
.DISCUSSION...MODELS ARE IN GOOD AGREEMENT IN BRINGING A STRONG COLD
FRONT TOWARDS THE CWA TODAY. CURRENT SATELLITE IMAGE SHOWS GOOD
MOISTURE TAP. WITH THE JET MAX ORIENTATED NEARLY PARALLEL TO THE
SURFACE FRONT...THE FRONT WILL BE SLOW TO MOVE INTO THE AREA WHICH
WILL CONTRIBUTE TO SIGNIFICANT QPF AMOUNTS...ESPECIALLY ALONG THE
CASCADES. IN ADDITION WINDS AHEAD OF THE FRONT WILL INCREASE WITH
MODERATE TO STRONG WINDS POSSIBLE ALONG THE HEADLANDS MAINLY FROM
GOLD BEACH TO CAPE BLANCO.
THE FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT. THE MAIN FOCUS FOR
PRECIPITATION WILL EVENTUALLY SHIFT SOUTH OVER THE SOUTHERN
CASCADES...WESTERN SISKIYOU COUNTY AND MOUNT SHASTA AREA. EXPECT
PRECIPITATION TO INCREASE IN THESE AREAS LATE THIS AFTERNOON AND
LASTING THROUGH WEDNESDAY MORNING.
THE FRONT CONTINUES TO MOVE SOUTH INTO NORTHERN CALIFORNIA
WEDNESDAY...THEN THE FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT...
THEN IT'S EXPECTED TO REMAIN NEARLY STATIONARY IN NORTHERN
CALIFORNIA. THERE IS SOME MODEL DIFFERENCES REGARDING HOW FAR SOUTH
THE FRONT GOES...THEN THERE IS DIFFERENCES REGARDING WHERE MOST OF
THE PRECIPITATION WILL BE CENTERED AT ONCE THE FRONTAL BOUNDARY
LIFTS NORTHWARD BACK INTO SOUTHWEST OREGON WEDNESDAY NIGHT OR
THURSDAY MORNING. THE ECMWF KEEPS MOST OF THE MOISTURE IN NORTHERN
CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTY WHILE THE GFS...NAM
AND CANADIAN BRINGS MOISTURE FARTHER NORTH INTO SOUTHWEST OREGON.
BEYOND THURSDAY..THERE ARE DIFFERENCE IN THE MODELS...THE GFS IS
MORE PROGRESSIVE WITH AN UPPER TROF WHILE THE ECMWF IS SLOWER. FOR
NOW LITTLE CHANGE WAS MADE TO THE FORECAST BEYOND THURSDAY.
&&
.AVIATION...CIGS WILL LOWER DURING THE DAY AS A COLD FRONT SLOWLY
MOVES INTO THE AREA. THIS WILL RESULT IN IFR CIGS WITH REDUCED
VISIBILITIES WITH INCREASING PRECIPITATION. IN ADDITION MTNS WILL BE
OBSCURED TODAY AND TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST
WEDNESDAY FOR ORZ029-030.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST
WEDNESDAY FOR ORZ027-028.
CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR CAZ082-083.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY ABOVE 4500 FEET FOR CAZ080.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-370-376.
PETRUCELLIHazardous weather outlook, Nov 29, 4:49 PM PST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 449 PM PST MON NOV 29 2010 ORZ021-022-010100- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 449 PM PST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH REMAINS IN EFFECT TUESDAY MORNING THROUGH TUESDAY AFTERNOON....PLEASE SEE LATEST ADVISORY FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:08 AM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 30 hr |
Nearby
High Wind Warnings in Oregon, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.